Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 82, NWS Duluth, MN

August 18, 2014Douglas County, Sawyer County, Washburn County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Aug 18, 2014, 6:56 PM CDT for Douglas County, Sawyer County, Washburn County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2014, 6:56 PM CDT (23:56 UTC)
Expired
Aug 18, 2014, 7:45 PM CDT
In force
49 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Douglas County, WI, Sawyer County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 96 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:22 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 18, 3:22 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
322 PM CDT MON AUG 18 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY AFTERNOON)
ISSUED AT 248 PM CDT MON AUG 18 2014

MAIN CONCERNS IN THE SHORT TERM REMAIN FOCUSED AROUND THE POTENTIAL
FOR SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO THE EARLY
OVERNIGHT HOURS...ALONG WITH THE CHANCE OF STORMS AGAIN TUE
AFTERNOON. WILL ALSO HIGHLIGHT THE LIKELIHOOD OF ANOTHER ROUND OF
FOG LATE TONIGHT AND TUE MORNING...AND COOLER TEMPERATURES AROUND
THE PERIPHERY OF LAKE SUPERIOR DUE TO A PERSISTENT EAST WIND.

LARGE SCALE LIFT IS BEING GENERATED BY AN INCOMING UPPER LEVEL S/W
DROPPING IN FROM THE NW THIS AFTERNOON...CO-LOCATED WITH AN EWD
PROGRESSING SFC COLD FRONT CURRENTLY POSITIONED N-S OVER WRN MN.
AS THE TROUGH AND SFC FRONT SWEEP TO THE EAST...SHOWERS AND
THUNDERSTORMS WILL DEVELOP AND SPREAD THROUGH THE NORTHLAND THIS
EVENING AND TONIGHT. LATEST SATELLITE IMAGERY CONTINUES TO
INDICATE THE CLOUD COVER ATTEMPTING TO MIX OUT OVER E AND N-CENTRAL
MN. IF THIS CLEARING CONTINUES PRIOR TO FROPA...THE BL WILL LIKELY
BECOME UNSTABLE ENOUGH TO GENERATE SCATTERED T-STORMS...WITH A FEW
STORMS POSSIBLY PRODUCING HAIL AND STRONG WINDS FROM AROUND PINE
RIVER TO HINCKLEY TO PHILLIPS. INSTABILITY PARAMETERS ARE BECOMING
ELEVATED AROUND THE SRN AND SWRN PERIPHERY OF THE FORECAST AREA
WITH ML CAPE VALUES AROUND 1000 J/KG. DEEP LAYER SHEAR IS
MINIMAL...BUT LOW LEVEL LAPSE RATES WILL BE STEEP ENOUGH TO
SUPPORT PULSE TYPE STORMS THROUGH THE LATE EVENING. THE STORMS
WILL LIKELY BE RELATIVELY SLOW MOVING AS WELL...WHICH COULD ALLOW
THE STORMS TO DROP HEAVY AMTS OF RAINFALL OVER A PERIOD OF TIME. A
GOOD PORTION OF THE NORTHLAND SAW SATURATING RAINS LAST
NIGHT...AND ANY ADDITIONAL HEAVY RAIN COULD FURTHER ENHANCE THE
POTENTIAL FOR LOCALIZED FLOODING. MOST OF THE AIR MASS AROUND LAKE
SUPERIOR WILL BE COOLER AND MORE STABLE...AND NOT SUPPORTIVE OF
ORGANIZED CONVECTIVE DEVELOPMENT. HOWEVER...STILL CANNOT RULE OUT
SCT SHOWERS AND ISO STORMS ANYWHERE IN THE NORTHLAND THROUGH THE
EARLY OVERNIGHT HOURS.

AS THE BOUNDARY LAYER COLLAPSES TONIGHT AND AN ELEVATED INVERSION
SETS UP AGAIN...THE COMBINATION OF COOL OVERNIGHT TEMPS AND A MOIST
NEAR-SFC LAYER AND CALM WINDS WILL PRODUCED AREAS OF FOG ONCE
AGAIN. VSBYS WILL BE REDUCED TO A HALF MILE OR LESS AT TIMES
THROUGH THE REGION. CONDITIONS SHOULD IMPROVE BY MID MORNING AS
THE DEEP LAYER MIXING BEGINS.

A SFC LOW ASSOCIATED WITH THE FRONT WILL TAKE A FAVORABLE PATH
THAT WILL KEEP THE DOMINANT WIND FLOW FROM THE EAST OFF LAKE
SUPERIOR AND ALLOW THE COOL WIND REGIME TO PERSIST THROUGH AT
LEAST TUE. THE WIND OFF THE LAKE SHOULD BE WEAK ON TUE... BUT
ENOUGH TO KEEP TEMPS 5-10 DEG COOLER THAN INLAND LOCATIONS. LOOK
FOR HIGHS AROUND THE LAKE IN THE LOWER TO MID 60S...AND INLAND
INTO THE LOWER TO MID 70S.

THE COOL NRLY FLOW ALOFT ON THE BACK SIDE OF THE DEPARTING LOW
PRESSURE SYSTEM WILL ALLOW LAPSE RATES TO STEEPEN ENOUGH TO
TRIGGER ADDITIONAL CONVECTIVE SHOWERS AND STORMS TUE AFTERNOON.
SHOWERS COULD BECOME QUITE WIDESPREAD...HOWEVER LIMITED
INSTABILITY WILL ALLOW STORMS TO BE GENERALLY ISOLATED.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 248 PM CDT MON AUG 18 2014

IT LOOKS LIKE AN ACTIVE PERIOD WITH CHANCES OF SHOWERS AND STORMS
THROUGH MUCH OF THE FORECAST. WHILE THE MIDDLE OF THE WEEK LOOKS
RELATIVELY QUIET...THE LATTER HALF OF THE WEEK COULD FEATURE A
COUPLE SIGNIFICANT SYSTEMS THAT COULD AMOUNT TO MODERATE TO HEAVY
RAINFALL FOR PARTS OF THE NORTHLAND.

AS OF TUESDAY EVENING...THERE WILL BE AN UPPER LEVEL LOW OVER THE
LAKE SUPERIOR AND LAKE MICHIGAN AREA. AN UPPER LEVEL RIDGE WILL BE
OVER THE PLAINS.

THERE COULD BE LINGERING SHOWERS TUESDAY EVENING...MAINLY OVER THE
EASTERN FORECAST AREA...AS THE UPPER LEVEL LOW OVER THE GREAT LAKES
GRADUALLY SHIFTS EAST AND SURFACE HIGH PRESSURE MOVES INTO THE
NORTHLAND.

THE UPPER LEVEL RIDGE WILL MOVE OVER THE NORTHLAND WEDNESDAY. INLAND
AREAS WILL BE WARMER THAN TUESDAY...BUT THE EASTERLY WINDS OFF LAKE
SUPERIOR WILL KEEP AREAS CLOSE TO THE LAKE SOMEWHAT COOL.

THE MODELS ARE COMING INTO BETTER AGREEMENT THAT A SURFACE TROUGH
AND WARM FRONT WILL LIFT INTO THE UPPER MIDWEST DURING THE WEDNESDAY
NIGHT AND THURSDAY TIMEFRAME AND BRING SIGNIFICANT RAINFALL TO PARTS
OF THE NORTHLAND DURING THAT TIME. INCREASED PCPN CHANCES BECAUSE OF
THIS. THE SURFACE FRONT COULD STALL OVER THE SOUTHERN FORECAST AREA
THURSDAY AS EASTERLY INCREASE OVER LAKE SUPERIOR AND KEEP AREAS NEAR
LAKE SUPERIOR AND THE NORTHERN FORECAST AREA SIGNIFICANTLY COOLER
THAN THAN THE SOUTHERN FORECAST AREA.

THE MODELS DO NO AGREE ON TIMING BUT GENERALLY INDICATE THAT A
POTENT SHORTWAVE IN THE PLAINS WILL LIFT INTO CANADA DURING THE
FRIDAY OR SATURDAY TIMEFRAME AND RESULT IN A STRONG LOW PRESSURE
SYSTEM MOVING THROUGH THE NORTHERN PLAINS OR UPPER MIDWEST DURING
THAT TIME. THIS SYSTEM COULD BRING HEAVY RAIN TO THE FORECAST AREA.
THE WESTERN AND NORTHERN FORECAST AREA APPEAR TO BE MORE AT RISK OF
THIS HEAVY RAIN THAN THE SE FORECAST AREA. THE GFS IS MUCH FASTER
THAN THE ECMWF AND GEM...BUT DUE TO THE GENERAL AGREEMENT ON THE
PLACEMENT OF THIS SYSTEM...WE WILL NEED TO KEEP AN EYE ON THIS
SYSTEM FOR THE POTENTIAL OF HEAVY RAIN AFFECTING THE NORTHLAND.

COOLER AIR WILL LIKELY BEGIN TO MOVE INTO THE NORTHLAND LATE THIS
WEEKEND IN THE WAKE OF THE PASSING LOW PRESSURE SYSTEM. THERE ARE
CHANCES OF SHOWERS AND STORMS SUNDAY INTO EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1245 PM CDT MON AUG 18 2014

MUCH OF NE MINNESOTA AND NW WISCONSIN HAD LIFR/IFR CONDITIONS
EARLY THIS AFTERNOON...MAINLY DUE TO LOW CIGS BUT ALSO REDUCED
VSBY FROM LINGERING MORNING FOG AND MIST. THERE WERE SOME SHOWERS
OVER THE REGION...MAINLY NEAR THE KHIB AND KINL AREAS. THERE WERE
MORE SHOWERS AND SOME STORMS IN NW MINNESOTA AND EASTERN NORTH
DAKOTA.

A LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS AND SOUTH CENTRAL
CANADA WILL CONTINUE TO AFFECT THE NORTHLAND THROUGH TUESDAY
MORNING AS IT MOVES THROUGH THE REGION. WHILE THERE WILL LIKELY BE
SOME IMPROVEMENT TO IFR/MVFR CONDITIONS FOR THE KINL/KHIB/KDLH
AREAS AND TO MVFR/VFR CONDITIONS FOR THE KBRD/KHYR AREAS THIS
AFTERNOON...CONDITIONS WILL LIKELY DETERIORATE AGAIN TONIGHT AND
PERSIST INTO TUESDAY MORNING. FOG AND MIST IS EXPECTED TO
REDEVELOP AND INTENSIFY TONIGHT.

SHOWERS AND STORMS ARE LIKELY OVER THE REGION LATER THIS AFTERNOON
AND EARLY THIS EVENING. THE THREAT OF STORMS IS MAINLY FOR THE
KBRD AND KHYR AREAS...SO I REMOVED THUNDER FOR THE KDLH/KHIB/KHYR
AREAS. HOWEVER...IF IT APPEARS THESE TERMINALS HAVE A DECENT
CHANCE OF SEEING THUNDER...WILL ADD THUNDER BACK TO THE THOSE
FORECASTS.

CONDITIONS WILL GRADUALLY IMPROVE LATE TUESDAY MORNING...PROBABLY
TO WIDESPREAD IFR/MVFR CONDITIONS BY THE EARLY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  58  66  56  71 /  80  50  10  10
INL  56  74  55  78 /  40  20  10  10
BRD  60  75  58  80 /  50  30  10  10
HYR  60  71  55  77 /  70  50  20   0
ASX  59  65  55  71 /  70  80  20  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...BJT
LONG TERM...GROCHOCINSKI
AVIATION...GROCHOCINSKI
Hazardous weather outlook, Aug 18, 3:49 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
349 PM CDT MON AUG 18 2014

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-191030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
349 PM CDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHLAND THIS
EVENING AND TONIGHT. A FEW STORMS MAY BECOME STRONG WITH HAIL AND
STRONG WINDS...ESPECIALLY FROM LEECH LAKE TO STURGEON LAKE TO PARK
FALLS. THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL THIS
EVENING. LOCALIZED FLOODING OR PONDING OF WATER MAY OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON. THE STORMS
ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE
POSSIBLE WEDNESDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-191030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
349 PM CDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR
THIS AFTERNOON AND EVENING. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON. THE STORMS
ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE
POSSIBLE WEDNESDAY NIGHT THROUGH SUNDAY.

TENTINGER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Aug 18, 5:52 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
552 PM CDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             5 SE CUYUNA COUNTRY STA 46.44N 93.91W
08/18/2014  E1.00 INCH       CROW WING          MN   TRAINED SPOTTER

            SLIGHTLY BIGGER THAN A QUARTER

&&

MCLOVIN
Special weather statement, Aug 18, 6:03 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
603 PM CDT MON AUG 18 2014

MNZ025-034-035-182330-
CROW WING-NORTH CASS-NORTHERN AITKIN-
603 PM CDT MON AUG 18 2014

...STRONG STORM HEADED NEAR WASHBURN LAKE...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THUNDER LAKE...MOVING SOUTHEAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  OUTING...             SWATARA...            HAYPOINT...
BAIN...                 WASHBURN LAKE

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4690 9351 4669 9365 4688 9419 4704 9408

MCLOVIN
Special weather statement, Aug 18, 6:07 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
607 PM CDT MON AUG 18 2014

WIZ001-007-182330-
DOUGLAS-WASHBURN-
607 PM CDT MON AUG 18 2014

...STRONG THUNDERSTORM IN SOUTHERN DOUGLAS COUNTY...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF SAINT CROIX FLOWAGE...MOVING EAST
AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  SAINT CROIX FLOWAGE...                      WASCOTT...
  GORDON...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4636 9162 4614 9163 4622 9210 4631 9209

MCLOVIN
Special weather statement, Aug 18, 6:15 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
615 PM CDT MON AUG 18 2014

MNZ036-182345-
SOUTH AITKIN-
615 PM CDT MON AUG 18 2014

...STRONG STORM WILL APPROACH RICE LAKE WILDLIFE REFUGE...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF GLEN...MOVING EAST AT 20
MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  RICE LAKE WILDLIFE REFUGE...                LAWLER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4661 9312 4640 9306 4636 9365 4648 9365

MCLOVIN
Special weather statement, Aug 18, 6:23 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
623 PM CDT MON AUG 18 2014

WIZ006>008-182345-
BURNETT-SAWYER-WASHBURN-
623 PM CDT MON AUG 18 2014

...STRONG THUNDERSTORMS ACROSS SOUTHERN BURNETT AND PINE COUNTIES...

AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 5 MILES EAST OF RICE LAKE...MOVING
EAST AT 15 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  SPOONER...            SHELL LAKE...         SPOONER LAKE...
TREGO...              EARL...                 SPRINGBROOK...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4565 9216 4571 9216 4572 9224 4573 9224
      4591 9206 4599 9154 4563 9154 4563 9214

MCLOVIN
Special weather statement, Aug 18, 6:35 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
635 PM CDT MON AUG 18 2014

WIZ001-002-007-008-190015-
BAYFIELD-DOUGLAS-SAWYER-WASHBURN-
635 PM CDT MON AUG 18 2014

...STRONG STORM WILL APPROACH WASCOTT...

AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAINT CROIX FLOWAGE...MOVING EAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  WASCOTT...            NELSON LAKE...        TOTAGATIC FLOWAGE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4629 9182 4625 9133 4601 9148 4618 9194
      4625 9192

MCLOVIN

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:17 AM CDTSpecial Weather StatementDLHCrow Wing43 min
Aug 18, 7:58 AM CDTSpecial Weather StatementDLHCrow Wing32 min
Aug 18, 4:47 PM CDTSpecial Weather StatementDLHCrow Wing13 min
Aug 18, 4:48 PM CDTSpecial Weather StatementDLHCass27 min
Aug 18, 5:09 PM CDTSpecial Weather StatementDLHCrow Wing36 min
Aug 18, 5:24 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing51 min
Aug 18, 6:03 PM CDTSpecial Weather StatementDLHCass27 min
Aug 18, 6:15 PM CDTSpecial Weather StatementDLHAitkin30 min
Aug 18, 6:54 PM CDTSevere Thunderstorm WarningDLHPine40 min
Aug 18, 1:04 PM CDTSpecial Weather StatementDLHWashburn41 min
Aug 18, 4:10 PM CDTSpecial Weather StatementDLHSawyer35 min
Aug 18, 4:59 PM CDTSpecial Weather StatementDLHSawyer31 min
Aug 18, 6:07 PM CDTSpecial Weather StatementDLHDouglas23 min
Aug 18, 6:23 PM CDTSpecial Weather StatementDLHWashburn22 min
Aug 18, 6:35 PM CDTSpecial Weather StatementDLHWashburn40 min
Aug 18, 6:47 PM CDTSevere Thunderstorm WarningDLHWashburn43 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.